Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Wilmington, NC

April 1, 2001Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 3:44 PM EDT for Marlboro County, South Carolina. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2001, 3:44 PM EDT (19:44 UTC)
Expired
Apr 1, 2001, 5:00 PM EDT
In force
76 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Marlboro County, SC

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:15 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2001-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2001-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 011945
SVRILM
NCC047-155-SCC033-067-069-012100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT SUN APR 1 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA   
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA   
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA   
  COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  BINGHAM...OR ABOUT 11 MILES SOUTHEAST OF BENNETTSVILLE...MOVING
  SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LITTLE ROCK AT 350 PM EDT
   DILLON AT 355 PM EDT
   FLOYDALE AT 400 PM EDT
   FORK AT 405 PM EDT
   LAKE VIEW AT 410 PM E|DT
   NICHOLS AT 415 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.END

$$

DIGIORGI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 1, 11:18 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
1018 AM EST SUN APR 1 2001

14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH
AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE
BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS
HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC.
NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE
FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT
SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS
SHOULD WORK OUT FINE IN THE ZFP.

NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK
GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N
OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE
FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES...
ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE
WHEN 12Z MODEL DATA BECOMES AVAILABLE.

CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST
BEFORE FROPA BEFORE GOING BACK TO W.

FCSTID = 9
ILM   68  41  63  43 /  50  20   0  10
LBT   66  40  61  42 /  50  10   0  10
FLO   68  40  64  45 /  30  10   0  10
MYR   69  41  63  44 /  30  10   0  10

.ILM...
NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET.
SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER.

TRA

In the hours before

Local storm report, Apr 1, 2:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
256 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    ELIZABETHTOWN             NC   WIND DAMAGE
04/01/01   BLADEN                         POWER LINES DOWN IN
                                          BLADENBORO

DL
Local storm report, Apr 1, 3:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0247 PM    BLADENBORO                NC   WIND DAMAGE
04/01/01   BLADEN                         POWER LINES BLOWN DOWN.
                                          REPORTED BY SPOTTERS

0245 PM    NAKINA                    NC   .75 INCH HAIL
04/01/01   COLUMBUS                       REPORTED BY
                                          SPOTTERS

0215 PM    DUBLIN                    NC   WIND DAMAGE
04/01/01   BLADEN                         SIGNIFICANT STRUCTURAL
                                          DAMAGE TO ROOFS AND
                                          OUTBUILDINGS. LARGE TREES
                                          AND POWER LINES DOWNED BY
                                          WINDS. REPORTED BY COUNTY
                                          OFFICIALS.

0150 PM    2 S SCRANTON              SC   WIND DAMAGE
04/01/01   FLORENCE                       2 TREES DOWN. REPORTED BY
                                          COUNTY OFFICIALS.

0150 PM    SCRANTON                  SC   WIND DAMAGE
04/01/01   FLORENCE                       PORCH BLOWN OFF A MOBILE
                                          HOME BY THUNDERSTORM WINDS.
                                          REPORTED BY COUNTY
                                          OFFICIALS.

TRA
Local storm report, Apr 1, 3:07 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
307 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    BURGAW                    NC   WIND DAMAGE
04/01/01   PENDER                         GENERAL PUBLIC REPORTS
                                          SHED BLOWN INTO HORSE
                                          BRANCH ROAD.

DL
Local storm report, Apr 1, 3:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
310 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
(
0308 PM    WATHA                     NC   59 MPH TSTM WIND GUST
04/01/01   PENDER                         SPOTTER REPORTED MEASURED
                                          WIND GUSTS.

DL
Local storm report, Apr 1, 3:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
317 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    BURGAW                    NC   WIND DAMAGE
04/01/01   PENDER                         SKYWARN REPORTED TREE DOWN
                                          ON HWY 40 AT MILE MARKER
                                          400.

aDL
Local storm report, Apr 1, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
340 PM EDT SUN APR 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0332 PM    20 N GEORGETOWN           SC   WIND DAMAGE
04/01/01   GEORGETOWN                     GENERAL PUBLIC REPORTED
                                          TREES DOWN

DL

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:38 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro67 min
Apr 1, 12:47 PM EDTSevere Thunderstorm WarningILMHorry73 min
Apr 1, 1:15 PM EDTSevere Thunderstorm WarningILMDillon75 min
Apr 1, 1:15 PM EDTSevere Thunderstorm WarningILMFlorence, Marion75 min
Apr 1, 1:58 PM EDTSevere Thunderstorm WarningILMHorry77 min
Apr 1, 2:32 PM EDTSevere Thunderstorm WarningILMDarlington28 min
Apr 1, 2:42 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Marlboro48 min
Apr 1, 2:42 PM EDTSevere Thunderstorm WarningILMMarion48 min
Apr 1, 3:10 PM EDTSevere Thunderstorm WarningILMHorry50 min
Apr 1, 3:44 PM EDTSevere Thunderstorm WarningILMDillon76 min
Apr 1, 3:44 PM EDTSevere Thunderstorm WarningILMMarion76 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.